Alert archive / California / High Wind Watches in 2005

High Wind Watch 2, NWS Reno, NV

November 2, 2005Washoe County, Nevada; 4 counties in California

NWS Reno, NV issued this high wind watch at Nov 2, 2005, 11:56 AM PST for Washoe County, Nevada; 4 counties in California. It took effect at Nov 3, 2005, 12:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2005, 11:56 AM PST (19:56 UTC)
In effect from
Nov 3, 2005, 12:00 PM PST
Expired
Nov 3, 2005, 10:00 PM PST
In force
10 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2005-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2005-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2261 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 021956
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1156 AM PST WED NOV 2 2005

...STRONG GUSTY WINDS EXPECTED TODAY...

NVZ003-030200-
/O.CON.KREV.HW.W.0003.000000T0000Z-051103T0200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1156 AM PST WED NOV 2 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH IN THE FOOTHILLS
AND WIND PRONE AREAS CAN BE EXPECTED INTO EARLY EVENING. TRAVEL WILL
BE PARTICULARLY DIFFICULT FOR HIGH PROFILE VEHICLES ALONG HIGHWAY
395.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ073-030400-
/O.CON.KREV.HW.W.0003.000000T0000Z-051103T0400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1156 AM PST WED NOV 2 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH CAN
BE EXPECTED IN WIND PRONE AREAS ALONG HIGHWAY 395 THIS AFTERNOON
AND EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ072-NVZ002-030200-
/O.EXT.KREV.WI.Y.0005.000000T0000Z-051103T0200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1156 AM PST WED NOV 2 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

STRONG SOUTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH WILL
CONTINUE THROUGH THIS AFTERNOON BEFORE TAPERING THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS ON LAKE TAHOE CAN EXPECT TO
EXPERIENCE LOCALLY STRONGER WINDS ALONG WITH VERY ROUGH AND
DANGEROUS WATERS.

$$

NVZ001-004-030400-
/O.CON.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
1156 AM PST WED NOV 2 2005

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL
CREATE AREAS OF BLOWING DUST THROUGH EARLY EVENING...WITH
VISIBILITIES REDUCED AT TIMES TO LESS THAN ONE MILE. REPORTS LATE
THIS MORNING FROM STAGECOACH INDICATED VISIBILITIES DROPPING TO
NEAR ZERO IN BLOWING DUST. TRAVELERS ARE URGED TO USE CAUTION...AS
GUSTY WINDS AND SUDDEN DROPS IN VISIBILITY WILL CAUSE HAZARDOUS
DRIVING CONDITIONS.

WHILE DUST WILL NOT BE A PROBLEM ON PYRAMID LAKE...STRONG WINDS
WILL MAKE FOR VERY ROUGH AND DANGEROUS WATERS.

$$

CAZ070-071-NVZ005-030600-
/O.NEW.KREV.HW.A.0002.051103T2000Z-051104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
1156 AM PST WED NOV 2 2005

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

ANOTHER SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY
AFTERNOON...INCREASING WINDS OVER NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA THURSDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
4 follow-up statements
000 
WWUS75 KREV 022051 CCA
NPWREV

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
1249 PM PST WED NOV 2 2005


NVZ003-030200-
/O.CON.KREV.HW.W.0003.000000T0000Z-051103T0200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1249 PM PST WED NOV 2 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH IN THE FOOTHILLS
AND WIND PRONE AREAS CAN BE EXPECTED INTO EARLY EVENING. TRAVEL WILL
BE PARTICULARLY DIFFICULT FOR HIGH PROFILE VEHICLES ALONG HIGHWAY
395.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ073-030400-
/O.CON.KREV.HW.W.0003.000000T0000Z-051103T0400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1249 PM PST WED NOV 2 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH CAN
BE EXPECTED IN WIND PRONE AREAS ALONG HIGHWAY 395 THIS AFTERNOON
AND EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ072-NVZ002-030200-
/O.EXT.KREV.WI.Y.0005.000000T0000Z-051103T0200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1249 PM PST WED NOV 2 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

STRONG SOUTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH WILL
CONTINUE THROUGH THIS AFTERNOON BEFORE TAPERING THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS ON LAKE TAHOE CAN EXPECT TO
EXPERIENCE LOCALLY STRONGER WINDS ALONG WITH VERY ROUGH AND
DANGEROUS WATERS.

$$

NVZ001-004-030400-
/O.CON.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
1249 PM PST WED NOV 2 2005

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL
CREATE AREAS OF BLOWING DUST THROUGH EARLY EVENING...WITH
VISIBILITIES REDUCED AT TIMES TO LESS THAN ONE MILE. REPORTS LATE
THIS MORNING FROM STAGECOACH INDICATED VISIBILITIES DROPPING TO
NEAR ZERO IN BLOWING DUST. TRAVELERS ARE URGED TO USE CAUTION...AS
GUSTY WINDS AND SUDDEN DROPS IN VISIBILITY WILL CAUSE HAZARDOUS
DRIVING CONDITIONS.

WHILE DUST WILL NOT BE A PROBLEM ON PYRAMID LAKE...STRONG WINDS
WILL MAKE FOR VERY ROUGH AND DANGEROUS WATERS.

$$

CAZ070-071-NVZ005-030715-
/O.NEW.KREV.HW.A.0002.051103T2000Z-051104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
1249 PM PST WED NOV 2 2005

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

ANOTHER SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY
AFTERNOON...INCREASING WINDS OVER NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA THURSDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KREV 030157
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
557 PM PST WED NOV 2 2005

NVZ003-030300-
/O.EXP.KREV.HW.W.0003.000000T0000Z-051103T0200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
557 PM PST WED NOV 2 2005

...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

WINDS HAVE DIMINISHED SIGNIFICANTLY...AND ARE NO LONGER WITHIN
HIGH WIND CRITERIA. THEREFORE...THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 6 PM. WINDS MAY STILL GUST TO 35 MPH IN WIND
PRONE AREAS THROUGH 8 PM.

$$

NVZ004-030300-
/O.CAN.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
557 PM PST WED NOV 2 2005

...BLOWING DUST ADVISORY IS CANCELLED...

SOUTHWEST TO WEST WINDS HAVE DIMINISHED TO 10 TO 20 MPH WITH
OCCASIONAL GUSTS TO 35 MPH. THEREFORE...WIDESPREAD BLOWING DUST
REDUCING VISIBILITIES BELOW A MILE IS NO LONGER EXPECTED AND THE
ADVISORY HAS BEEN CANCELED.

$$

CAZ072-NVZ002-030300-
/O.EXP.KREV.WI.Y.0005.000000T0000Z-051103T0200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
557 PM PST WED NOV 2 2005

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

WINDS HAVE DIMINISHED BELOW CRITERIA...THEREFORE THE ADVISORY WILL
BE ALLOWED TO EXPIRE. WIND GUSTS OF 20 TO 30 MPH ARE STILL
POSSIBLE ON AND NEAR LAKE TAHOE THIS EVENING.

$$

CAZ073-030400-
/O.CON.KREV.HW.W.0003.000000T0000Z-051103T0400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
557 PM PST WED NOV 2 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE IN WIND PRONE AREAS ALONG HIGHWAY 395 THROUGH 8 PM. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-030400-
/O.CON.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
557 PM PST WED NOV 2 2005

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH WILL
CREATE AREAS OF BLOWING DUST THROUGH EARLY EVENING...WITH
VISIBILITIES REDUCED AT TIMES TO LESS THAN ONE MILE. TRAVELERS
ARE URGED TO USE CAUTION... AS GUSTY WINDS AND SUDDEN DROPS IN
VISIBILITY WILL CAUSE HAZARDOUS DRIVING CONDITIONS.

$$

CAZ070-071-NVZ005-031000-
/O.CON.KREV.HW.A.0002.051103T2000Z-051104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
557 PM PST WED NOV 2 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

ANOTHER SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY
AFTERNOON...INCREASING WINDS OVER NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA THURSDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KREV 030355
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
755 PM PST WED NOV 2 2005

CAZ073-030500-
/O.EXP.KREV.HW.W.0003.000000T0000Z-051103T0400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
755 PM PST WED NOV 2 2005

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

WINDS HAVE DECREASED TO BELOW WARNING CRITERIA THIS EVENING. WHILE
LOCAL GUSTS TO 40 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER
OF THIS EVENING...THE THREAT FOR STRONGER WINDS HAS ENDED.

$$

NVZ001-030500-
/O.EXP.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
755 PM PST WED NOV 2 2005

...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

DECREASING WINDS THIS EVENING HAS REDUCED THE THREAT OF
SIGNIFICANT BLOWING DUST. NORTHWEST WINDS MAY GUST TO 30 MPH AT
TIMES THROUGH THE REMAINDER OF THIS EVENING.

$$

CAZ070-071-NVZ005-031300-
/O.CON.KREV.HW.A.0002.051103T2000Z-051104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
755 PM PST WED NOV 2 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

ANOTHER STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA ON
THURSDAY...WHICH WILL INCREASE WINDS OVER NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA THURSDAY AFTERNOON AND EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KREV 031206
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
406 AM PST THU NOV 3 2005

CAZ070-071-NVZ005-032000-
/O.UPG.KREV.HW.A.0002.051103T2000Z-051104T0600Z/
/O.NEW.KREV.HW.W.0004.051103T2000Z-051104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
406 AM PST THU NOV 3 2005

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING. IN NORTHEAST CALIFORNIA...THIS WARNING IS FOR ALL OF
SURPRISE VALLEY AND THAT PART OF LASSEN COUNTY ALONG AND EAST OF
HIGHWAY 395. IN NORTHWEST NEVADA THIS WARNING INCLUDES ALL OF
NORTHERN WASHOE COUNTY.

ANOTHER STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TODAY.
WINDS WILL INCREASE AND BECOME STRONG THIS AFTERNOON WITH GUSTS UP
TO 60 MPH IN THE WARNING AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$
HOHMANN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 2, 4:30 AM PST, 7 hours 26 minutes earlier.

Area forecast discussion, Nov 2, 4:30 AM PST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
430 AM PST WED NOV 02 2005

.SHORT TERM...
FIRST IN A SERIES OF SHORTWAVES WILL MOVE THROUGH NORTHEASTERN
CALIFORNIA AND WESTERN NEVADA THIS AFTERNOON AND EVENING.
FRONTAL BAND OF RAIN SOON TO ENTER NORTHWESTERN LASSEN COUNTY AND
WILL SLOWLY DROP SOUTHEASTWARD THROUGH THE DAY. SCATTERED SHOWERS
SHOULD REACH TAHOE BY AFTERNOON AND RENO BY EARLY EVENING. SNOW
LEVELS WILL DROP RAPIDLY BEHIND THE FRONT...AND APPEARS THERE WILL
BE ENOUGH MOISTURE IN CAZ071 TO WARRANT A SNOW ADVISORY FOR THIS
AFTERNOON AND EVENING. THE 06Z MESOETA IS SHOWING INCREASED
FRONTOGENESIS AS THE FRONT MOVES THROUGH TAHOE AND SOUTHWARD THROUGH
THE SOUTHERN SIERRA THIS AFTERNOON AND EVENING. WITH THE INCREASED
QPF FIELDS...THIS WOULD DEFINITELY WARRANT AT LEAST A SNOW ADVISORY
IN THIS REGION. I DID NOT JUMP ON THIS NEW SCENARIO...WITH THE 06Z
GFS NOT IN AGREEMENT...BUT IT IS DEFINITELY SOMETHING FOR THE
MORNING SHIFT TO LOOK AT WITH 12Z RUNS.

THE SECOND ISSUE FOR TODAY IS THE CURRENT STRONG WINDS. WINDS
SHOULD CONTINUE TO INCREASE THIS MORNING AHEAD OF THE FRONT...AND
BY AFTERNOON SOME GUSTS LOOK TO POSSIBLY REACH HIGH WIND CRITERIA IN
THE USUAL WIND PRONE AREAS OF NVZ003...SO THE WIND ADVISORY WAS
UPGRADED. A WIND ADVISORY WAS ADDED TO MONO COUNTY AND BLOWING DUST
ADVISORIES WERE ISSUED FOR EASTERN COUNTIES. I THINK THE POSSIBILITY
FOR HIGH WINDS EXIST IN THE LATE AFTERNOON IN PERSHING AND CHURCHILL
COUNTIES AND MAY HAVE TO BE REEVALUATED FOR THE AFTERNOON PACKAGE.
WIND HEADLINES IN NORTHERN WASHOE COUNTY WERE ALLOWED TO EXPIRE.

HIGHS SHOULD BE REACHED EARLY IN THE DAY TODAY. SHORT RANGE
TEMPERATURE GRIDS STILL LOOK GOOD AND FEW CHANGES WERE MADE. BY LATE
TONIGHT THE WAVE SHOULD BE EAST OF THE CWA...WITH JUST A FEW
LEFTOVER SHOWERS. AFTER A VERY SHORT BREAK...ANOTHER SHORTWAVE WILL
APPROACH NORTHWESTERN COUNTIES ON THURSDAY...MOVING THROUGH THE CWA
THURSDAY AFTERNOON AND OVERNIGHT. STRONG WINDS WILL RETURN AND WAA
SHOULD PROVIDE RAIN AND SNOW...CONCENTRATED IN MANY OF THE SAME
AREAS AS TODAY. MODEL QPF IS INDICATING EVEN HIGHER AMOUNTS THAN
THAT OF TODAYS SYSTEM...WITH SNOWFALL AMOUNTS POSSIBLY REACHING
WARNING LEVELS IN LASSEN/PLUMAS (USING BEGINNING OF THE WINTER SEASON
CRITERIA)...WHICH COULD ALSO REQUIRE HEADLINES SOUTH THROUGH TAHOE.
IT ALSO LOOKS LIKE THE HEAVIEST PRECIPITATION WILL FALL DURING THE
OVERNIGHT HOURS WHEN SNOW LEVELS ARE LOWEST. HOWEVER...WITH MODEL
QPFS DROPPING QUITE A BIT AS EVENTS HAVE GOTTEN CLOSER TO PERIOD 1
RECENTLY...AND WITH SO MANY HEADLINES CURRENTLY OUT...HEADLINES FOR
THURSDAY WERE DELAYED FOR NOW.

BULK OF PRECIPITATION FOR FRIDAY SHOULD STAY NORTH OF THE CWA.
VALLEY HIGH TEMPERATURES WILL REMAIN IN THE 50S THROUGH THE SHORT
TERM PERIOD AND LOW TEMPERATURES WILL NOT BOTTOM OUT WITH THIS
CONTINUED UNSETTLED PATTERN. SHULZ

.LONG TERM...SATURDAY THROUGH TUESDAY...
CONFIDENCE IS MUCH LOWER THIS MORNING AS MEDIUM RANGE SOLUTIONS SHOW
MORE VARIATION THAN THE RUNS 24 HOURS AGO. THE ECMWF AND UKMET ARE
MORE AMPLIFIED AND KEEP ENERGY OFF THE WEST COAST FOR EARLY NEXT
WEEK. THE GFS/CANADIAN ARE MORE PROGRESSIVE AND BRING A TROUGH ONTO
THE WEST COAST EARLY NEXT WEEK. THE CONSENSUS WAS TO STICK WITH THE
PREVIOUS FORECAST DUE TO SO MUCH UNCERTAINTY. THUS THIS FORECAST
MAINTAINED A GENERALLY DRY FORECAST EXCEPT FOR A SLIGHT CHANCE OF
PRECIPITATION ACROSS FAR NORTHERN AREAS. TEMPERATURES WERE KEPT
CLOSE TO OR SLIGHTLY ABOVE NORMAL...TOTALLY DISREGARDING THE BIG
COOLDOWN ADVERTISED IN THE GFS MOS GUIDANCE NEXT TUESDAY. HOHMANN
&&

.AVIATION...
ALL TAF AND TWEB ROUTES IN NEVADA AND ALONG THE EASTERN SIERRA WILL
EXPERIENCE STRONG GUSTY WINDS TODAY AND THIS EVENING AS A STRONG
COLD FRONT PUSHES EASTWARD IN RESPONSE TO APPROACHING TROUGH AND
DEEPENING LOW PRESSURE CENTER OVER CENTRAL NEVADA. WIDESPREAD
SUSTAINED SURFACE WINDS OF 25KTS ARE LIKELY WITH FREQUENT GUSTS IN
EXCESS OF 40KT. BLOWING DUST WILL CREATE AREAS OF VISIBILITIES TO
IFR CONDITIONS OVER THE BASIN AND RANGE OF WESTERN NEVADA AFTER 21Z.
IN ADDITION RAIN AND SNOW WILL REDUCE VISIBILITY AND CEILINGS TO
MVFR OVER MOST MOUNTAINOUS TERRAIN OF THE SIERRA AND NORTHEAST
CALIFORNIA AFTER 22Z WITH MOST HIGHER TERRAIN OBSCURED. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...HIGH WIND WARNING 9 AM UNTIL 6 PM PST TODAY ZONE 005.
      BLOWING DUST ADVISORY FROM NOON UNTIL 8 PM PST TODAY
      ZONES 001-004.
      WIND ADVISORY UNTIL 4 PM PST TODAY ZONE 002.
.CA...SNOW ADVISORY NOON UNTIL 11 PM PST TODAY ZONE 071.
      WIND ADVISORY UNTIL 4 PM PST TODAY ZONES 072.
      WIND ADVISORY FROM NOON UNTIL 8 PM TODAY ZONE 073.
&&
Hazardous weather outlook, Nov 2, 7:02 AM PST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RENO NV
702 AM PST WED NOV 2 2005

CAZ070>073-NVZ001>005-031515-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
702 AM PST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST
CENTRAL NEVADA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL APPROACH THE AREA THIS MORNING AND THEN
MOVE INTO THE SIERRA AND WESTERN NEVADA THIS AFTERNOON AND
EVENING. STRONG GUSTY WINDS ARE DEVELOPING IN ASSOCIATION WITH THIS
FRONT. SNOW LEVELS WILL ALSO DROP DRAMATICALLY BEHIND THE FRONT.
PLEASE REFER TO THE FOLLOWING PRODUCTS FOR FURTHER DETAILS
REGARDING TODAYS WEATHER:

-HIGH WIND WARNING /WWUS75 KREV RNONPWREV/ ISSUED FOR THE GREATER
 RENO-CARSON CITY-MINDEN AREA AND MONO COUNTY

-BLOWING DUST ADVISORY /WWUS75 KREV RNONPWREV/ ISSUED FOR
 PERSHING, CHURCHILL, LYON, AND MINERAL COUNTIES

-WIND ADVISORY /WWUS75 KREV RNONPWREV/ ISSUED FOR THE GREATER LAKE
 TAHOE AREA

-SNOW ADVISORY /WWUS45 KREV RNOWSWREV/ ISSUED FOR AREAS ABOVE 5000
 FEET IN LASSEN, EASTERN PLUMAS, AND EASTERN SIERRA COUNTIES

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO AFFECT THE REGION
THROUGH THE END OF THE WEEK AND POSSIBLY INTO NEXT WEEK. MONITOR
THE LATEST NATIONAL WEATHER SERVICE STATEMENTS AND FORECASTS OR
YOUR LOCAL MEDIA FOR UPDATES ON THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN NETWORK ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SPOTTERS ARE ASKED TO REPORT ALL SIGNIFICANT WEATHER EVENTS AND
WIND DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE ACCORDING TO
ESTABLISHED CRITERIA.

JBONK

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:55 AM PSTBlowing Dust AdvisoryREVChurchill, Lyon, Mineral, Pershing, Washoe16 hr

Nearby

High Wind Watches in California, 2005High Wind Watches in Nevada, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.